Drug Called Snapchat Leading to Hospitalization Among Users

by Kathy Jones on  June 17, 2014 at 9:19 PM Alcohol & Drug Abuse News
RSS Email Print This Page Comment
Font : A-A+

The rising popularity of a new drug that bears the name of popular image sharing app Snapchat has been causing a major health scare in Australia's Northern Territory with at least four people hospitalized after taking the drug.
 Drug Called Snapchat Leading to Hospitalization Among Users
Drug Called Snapchat Leading to Hospitalization Among Users

While Snapchat bears the logo of the app, the drug is made up of the same ingredients that are present in bath salts and health officials revealed that at least eight people have displayed negative effects after taking the drug.

Of the four hospitalized this week, one was admitted to intensive care while the three others were treated by hospital staff.

Stating that it was the same poison in a new package, Active Superintendant of the Drug and Organised Crime Division Peter Shiller said, "You certainly don't want to be putting this in your body. It's nothing new -- this Snapchat is a new logo, [but] it's the same poison. This particular tablet may have been manufactured locally into that particular logo, but it's still the base ingredient."

Source: Medindia

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions

More News on:

Drug Toxicity Cholamandalam Health Insurance Policies Signature Drug Toxicity 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Advertisement
Advertisement

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive